A 20-year-old female asked:
What causes period like cramps a few days after stopping birth control? i stopped in the middle of a pack. also, what if i dont hav withdraw bleeding?
2 doctor answers • 2 doctors weighed in
Dr. Jana Tomsky Corvalananswered
Family Medicine 29 years experience
Period to start soon: If u stopped birth control - it is expected to have period in 1 week (" withdraw bleeding") ... commonly its precede with cramps just like before any period usually about 1 week ahead. Was there a reason for discontinuation? Are you planing to be pregnant? Check pregnancy test later if period will not occur.
1.4k viewsAnswered >2 years ago
Dr. Claudette Andersonanswered
Specializes in Gynecology
Menstrual cramps are: Usually caused by hormones called prostaglandins which are intimately involved in the menstraul cycle.The removal of the hormonal supression ,thus,withdrawal bleeding would then cause crimps to recur.
1.4k viewsReviewed >2 years ago
Last updated Apr 15, 2016
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.